Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Los Angeles, CA

January 30, 2007Santa Barbara County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 30, 2007, 3:02 PM PST for Santa Barbara County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2007, 3:02 PM PST (23:02 UTC)
Expired
Jan 30, 2007, 5:00 PM PST
In force
118 min
Issued by
NWS Los Angeles, CA
Area
Whole counties

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2007-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2007-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 302306
FFWLOX
CAC083-310100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
302 PM PST TUE JAN 30 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA 
  THIS INCLUDES THE FOOTHILLS ABOVE THE CITY OF SANTA BARBARA

* UNTIL 500 PM PST

* AT 300 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A NEARLY STATIONARY AREA OF VERY HEAVY RAIN WITH EMBEDDED          
  THUNDERSTORMS. A SPOTTER REPORTED MORE THAN THREE QUARTERS OF
  AN INCH OF RAIN IN JUST ONE HALF HOUR AT THE SAN MARCOS TROUT
  CLUB. RAIN AT THIS INTENSITY WILL LIKELY CAUSE FLASH FLOODING      
  ESPECIALLY IN AND BELOW STEEP TERRAIN OF THE SANTA YNEZ RANGE AND  
  THE FOOTHILLS ABOVE SANTA BARBARA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
  MARCOS PASS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.

LAT...LON 3444 12009 3431 11954 3451 11944 3455 11996

$$

BRUNO
2 follow-up statements
000 
WGUS76 KLOX 310006
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
355 PM PST TUE JAN 30 2007

CAC083-310100-
SANTA BARBARA-
355 PM PST TUE JAN 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PST FOR
SOUTHEASTERN SANTA BARBARA COUNTY INCLUDING BUT NOT LIMITED
TO AREAS IN AND BELOW THE SANTA YNEZ RANGE AND THE CITY OF 
SANTA BARBARA...

AT 348 PM PST...SULPHUR MOUNTAIN AND VANDENBERG DOPPLER RADARS
INDICATED A LARGE AREA OF HEAVY TO INTENSE RAINS AND EMBEDDED
THUNDERSTORMS ACROSS SOUTHEASTERN SANTA BARBARA COUNTY. RADAR
INDICATED RAINFALL RATES OF ONE AND ONE HALF INCH PER HOUR
ACROSS WITH SOME OF THE HEAVIER CELLS...AND A SPOTTER EARLIER
REPORTED RAINFALL RATES OF EIGHT TENTHS OF AN INCH IN ONE HALF HOUR. 
RAINFALL AT THIS INTENSITY WILL PRODUCE FLASH FLOODING...ESPECIALLY 
IN AND BELOW STEEP TERRAIN OF THE SANTA YNEZ RANGE AND IN THE 
FOOTHILLS ABOVE THE CITY OF SANTA BARBARA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A 
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR 
VEHICLE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.

LAT...LON 3444 12009 3431 11954 3451 11944 3455 11996

$$

BRUNO
000 
WGUS76 KLOX 310058
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
453 PM PST TUE JAN 30 2007

CAC083-310103-
SANTA BARBARA-
453 PM PST TUE JAN 30 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PST FOR 
SOUTHEASTERN SANTA BARBARA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADARS AND RAIN GAGES INDICATE THAT 
SHOWERS HAVE DIMINISHED SHARPLY OVER THE WARNING AREA. THEREFORE... 
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 500 PM. 
HOWEVER...A FLOOD ADVISORY REMAINS IN EFFECT FOR THE AREA FOR MINOR 
FLOODING OF ROADWAYS AND LOW LYING AREAS.

LAT...LON 3444 12009 3431 11954 3451 11944 3455 11996

$$

DANIELSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 1:09 PM PST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 30, 1:09 PM PST, 1 hour 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
109 PM PST TUE JAN 30 2007

.SHORT TERM...BULK OF THE MOISTURE LINGERING WITHIN THE WINTER
STORM WAS ALIGNED ALONG THE BIGHT COASTLINE CONTOUR AND WAS
APPROXIMATELY 70 MILES WIDE. RAIN RATES WERE BETWEEN ONE TO TWO
TENTHS OF AN INCH WITH ISOLATE RATES NEAR ONE HALF INCH EARLY THIS
AFTERNOON. STABILITY IS EXPECTED TO INCREASE AFTER SUNSET AND RAIN
RATES WILL TAPER OFF AS THE RESULT. THREAT OF SHOWERS WILL PERSIST
THROUGH WED MORNING AS ISOLATED CU UPSTREAM FROM THE TROUGH AXIS
AS WELL AS NEAR THE LOW CENTER MOVES SOUTH AND EAST AND CONSOLIDATES
OVER THE LOS ANGELES COUNTY COAST. OVERNIGHT TEMPERATURES WILL
CONTINUE AROUND NORMAL WITH AFTERNOON TEMPERATURES GRADUALLY
WARMING TO NORMAL BY FRI.

.LONG TERM...WILL CONTINUE DRY THROUGH THE PERIOD. MINOR CHANGES
WITHIN THE LONG WAVE PATTERN WITH A DEEP HUDSON BAY LOW DOWNSTREAM
AS WELL AS A BROAD TROUGH AXIS UPSTREAM OVER THE WEST PACIFIC
WHICH LEAVES A HIGH AMPLITUDE RIDGE OVER THE AREA. AFTERNOON
TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE NORMAL THROUGH THE
WEEKEND WITH MINOR CHANGES THROUGH THE REMAINDER OF THE PERIOD.
OVERNIGHT TEMPERATURES WILL REMAIN AT OR BELOW NORMAL THROUGH THE
PERIOD UNDER MOSTLY CLEAR SKIES.

&&

.AVIATION...RAIN CHANCES WILL CONTINUE THROUGH THIS EVENING...AS WELL AS A
CHANCE OF A THUNDERSTORM OR TWO SOUTH OF KSBA. FLIGHT CATS WILL
MOSTLY BE VFR TODAY WITH VIS NEAR 7SM AND CIGS 040-070. UNDER RAIN
CATS WILL DROP TO MVFR WITH CIGS NEAR 025 AND VIS NEAR 5SM...EXCEPT
UNDER THUNDERSTORMS AND STRONGER RAIN SHOWERS...WHERE IFR CONDITIONS
ARE POSSIBLE.

KLAX WILL HAVE THUNDERSTORM IN ITS VICINITY THROUGH THIS
EVENING...WITH RAIN CHANCES AS WELL. THERE IS A CHANCE OF SOME VERY
BRIEF GUSTY WINDS ASSOCIATED WITH THE NEARBY THUNDERSTORM ACTIVITY.
FOR THE MOST PART WINDS WILL BE LIGHT...GOING WESTERLY AFTER 20-21Z.
THE IS A CHANCE THE RAIN WILL CONTINUE AFTER MIDNIGHT...BUT WITH THE
POOR PERFORMANCE OF THE GUIDANCE MODELS WITH THIS
SYSTEM...CONFIDENCE IS QUITE LOW.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...SNOW ADVISORY (SEE LAXWSWLOX).
PACIFIC COASTAL WATERS...MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...FORWOOD
AVIATION...KITTELL
Hazardous weather outlook, Jan 30, 9:19 AM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
919 AM PST TUE JAN 30 2007

CAZ034>041-044>047-051>054-059-087-088-311400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
919 AM PST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A WINTER STORM CENTERED OVER THE BIGHT WILL PERSIST THOUGH WEDNESDAY
MORNING. THE BULK OF THE MOISTURE WILL MOVE ASHORE OVER LOS ANGELES
COUNTY AND A SNOW ADVISORY IS IN EFFECT ABOVE 5000 FEET THROUGH THE EVENING.

* SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

RESIDUAL SHOWERS WILL AFFECT PORTIONS OF LOS ANGELES...VENTURA AND
SANTA BARBARA COUNTIES WEDNESDAY...THEN SHOULD DIMINISH BY WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FORWOOD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 9:09 AM PSTMarine Weather StatementLOX27 hr
Jan 30, 9:14 AM PSTSnow AdvisoryLOX24 hr
Jan 30, 2:27 PM PSTSpecial Marine WarningLOX33 min
Jan 30, 2:56 PM PSTSpecial Marine WarningLOX34 min
Jan 30, 3:25 PM PSTSpecial Marine WarningLOX65 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.